MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVENOUS CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVENOUS CATHETER
Catalog Number 381544
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Needle did not retract fully into the safety shield.No samples available.Device/batch history record review: per review of the dhr it was concluded that all required challenges samples and testing was performed per specification in accordance with the set-up and in process sampling plans.Per review it was noted that there were no reject activity findings throughout the build of this lot that would impact upon the quality of the product.Set-up and in process samples (including but not limited to) for damaged component (grip, button, spring, hub), needle retraction by button activation and adhesive overfilled/drip, periodic cleaning/alignment of the glue grippers were performed on various stages throughout the process, all the inspections passed per specifications.No significant discoveries were found.Visual analysis: observations and testing: although no physical samples were received from evaluation the customer provided 2 photos.Photo#1 reveals a unit where the needle is partially retracted and photo#2 displays traces of blood on the hub and cracks/stress marks was observe at the bottom of the safety barrel.The evaluation of the pictures provided by the customer revealed there was damage (cracks, stress marks) observed on the safety barrel.Conclusions: the damage (cracks, stress marks) observed on the safety barrel prevented the needle/hub from fully retracting.The failures experienced by the customer could not be confirmed with observations and testing performed on the returned unit.It was unable to reproduce the customer experience, the unit was not returned for evaluation.
 
Event or Problem Description
It was reported after use of the bd insyte¿ autoguard¿ shielded iv catheter the needle failed to fully retract into the safety shield.There was no report of injury or medical intervention.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVENOUS CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7252631
Report Number1710034-2018-00029
Device Sequence Number1741709
Product Code FOZ
UDI-Device Identifier30382903815440
UDI-Public30382903815440
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2020
Device Catalogue Number381544
Device Lot Number7031805
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2018
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;